MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

EDWARDS LIFESCIENCES, PR EDWARDS OXIMETRY CENTRAL VENOUS CATHETER; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number X3820SJD
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is anticipated to be returned for evaluation but has not yet been received.A supplemental report will be forthcoming when the investigation is completed.A device history record review was unable to be completed as the lot number is unknown.The lot number for this device was not provided and is unknown, therefore, the full udi number is not available.The primary device identifier (di) number was provided.
 
Event or Problem Description
It was reported that during use, there was medication leakage identified from the backform.There was no patient injury was reported.
 
Additional Manufacturer Narrative
One triple lumen oximetry catheter was returned for evaluation.The suture loop and box clamp were attached on the catheter body at 15-17cm marker area.The stopcocks were attached at medial and distal lumen hubs.The reported issue of leakage was confirmed.Leakage was detected from backform to the catheter body junction when the medial lumen was pressurized.There was no leakage or occlusion observed in the distal and proximal lumens.There was no visible damage observed on the catheter body under the backform sleeve.There was no other visible inconsistency observed from the returned catheter, especially at catheter tip.A cut down of the backform was performed for further evaluation, and a gap was observed at medial lumen inside the backform that could lead leakage.The backform was from number three mold cavity.The lot number of the affected unit is unknown; therefore, a device history record review could not be performed.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.A corrective and preventive actions (capa) was generated to investigate and perform actions regarding the interlumen leakage between distal lumen and optical lumen of presep products.This capa is currently in investigation phase.As part of the manufacturing process, 100 percent of the units go through a dry leak test.This dry leak test is performed after the backforming process and in the sub assembly manufacturing process as well.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
EDWARDS OXIMETRY CENTRAL VENOUS CATHETER
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jonathan diaz
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key21082737
Report Number2015691-2025-00084
Device Sequence Number6832340
Product Code DRE
UDI-Device Identifier00690103197457
UDI-Public00690103197457
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K053609
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberX3820SJD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown